Alert archive / Florida / Flash Flood Warnings in 2023
Flash Flood Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flash flood warning at Jun 22, 2023, 1:58 PM EDT for Levy County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2023, 1:58 PM EDT (17:58 UTC)
- Expired
- Jun 22, 2023, 6:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Levy County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
504
WGUS52 KTBW 221758
FFWTBW
FLC075-222000-
/O.NEW.KTBW.FF.W.0002.230622T1758Z-230622T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tampa Bay Ruskin FL
158 PM EDT Thu Jun 22 2023
The National Weather Service in Tampa Bay Ruskin has issued a
* Flash Flood Warning for...
Levy County in northern Florida...
* Until 400 PM EDT.
* At 158 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bronson, East Bronson, Williston Highlands and Otter Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2943 8241 2940 8247 2927 8276 2930 8284
2937 8295 2955 8266 2954 8266 2954 8256
2948 8256 2948 8241
FLASH FLOOD...RADAR INDICATED
$$
TBW1 follow-up statement
868
WGUS52 KTBW 221936
FFWTBW
FLC075-222200-
/O.EXT.KTBW.FF.W.0002.000000T0000Z-230622T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tampa Bay Ruskin FL
336 PM EDT Thu Jun 22 2023
The National Weather Service in Tampa Bay Ruskin has extended the
* Flash Flood Warning for...
Levy County in northern Florida...
* Until 600 PM EDT.
* At 336 PM EDT, Doppler radar indicated showers and thunderstorms
producing heavy rain across the warned area. Between 3 and 6
inches of rain have fallen. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bronson, East Bronson, Williston Highlands and Otter Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2943 8241 2940 8247 2927 8276 2930 8284
2937 8295 2955 8266 2954 8266 2954 8256
2948 8256 2948 8241
FLASH FLOOD...RADAR INDICATED
$$
TBWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 9:48 AM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 22, 9:48 AM EDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
948 AM EDT Thu Jun 22 2023
...New UPDATE...
.UPDATE...
Issued at 944 AM EDT Thu Jun 22 2023
Make sure to keep your umbrellas handy today. A few pop up showers
possible this morning, however majority of showers and storms will
be this afternoon especially inland. We stay in this unsettled
pattern for a few more days, with pop up showers possible at
anytime, and main coverage in the afternoons/evenings.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 92 78 92 78 / 60 50 70 30
FMY 94 78 95 78 / 50 40 70 40
GIF 93 74 92 74 / 70 60 80 30
SRQ 93 77 92 76 / 50 40 60 40
BKV 93 71 92 72 / 70 50 70 30
SPG 89 79 89 79 / 60 50 60 40
&&
Sea Breeze Thunderstorm Regime For Thursday: 5
Sea Breeze Thunderstorm Regime For Friday: 5
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Flood Watch through Friday evening for Coastal Levy-Inland Levy.
Gulf waters...None.
&&
UPDATE...PearceIn the hours before
Special weather statement, Jun 22, 1:48 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
148 PM EDT Thu Jun 22 2023
FLZ052-251-221815-
Polk FL-Inland Hillsborough FL-
148 PM EDT Thu Jun 22 2023
...A strong thunderstorm will impact portions of southwestern Polk
and northeastern Hillsborough Counties through 215 PM EDT...
At 147 PM EDT, Doppler radar was tracking a strong thunderstorm over
Medulla, or near Lakeland, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lakeland, Plant City, Winter Haven, Haines City, Bartow, Auburndale,
Fussels Corner, Combee Settlement, Lakeland Linder Airport, Medulla,
Jan Phyl Village, Lake Alfred, Mulberry, Eagle Lake, Lake Hamilton,
Homeland, Winter Haven Airport, Wahneta, Winston, and Willow Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2779 8183 2789 8216 2820 8210 2808 8162
TIME...MOT...LOC 1747Z 195DEG 24KT 2795 8196
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, Jun 22, 1:51 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
151 PM EDT Thu Jun 22 2023
FLZ052-056-057-221815-
Highlands FL-Polk FL-Hardee FL-
151 PM EDT Thu Jun 22 2023
...A strong thunderstorm will impact portions of northwestern
Highlands, Hardee and south central Polk Counties through 215 PM
EDT...
At 150 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wauchula, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sebring, Avon Park, Wauchula, Sweetwater, Fort Meade, Bowling Green,
Zolfo Springs, Avon Park Executive Airport, Crewsville, and Sebring
Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2734 8161 2734 8175 2740 8192 2776 8180
2761 8138
TIME...MOT...LOC 1750Z 195DEG 24KT 2749 8175
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:29 PM EDT | Special Weather Statement | TBW | Lee | 46 min |
| Jun 22, 4:50 AM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 15 hr |
| Jun 22, 11:26 AM EDT | Areal Flood Advisory | TBW | Levy | 4 hr |
| Jun 22, 1:48 PM EDT | Special Weather Statement | TBW | Polk | 27 min |
| Jun 22, 1:51 PM EDT | Special Weather Statement | TBW | Hardee | 24 min |
| Jun 22, 2:00 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 45 min |
| Jun 22, 2:13 PM EDT | Severe Thunderstorm Warning | TBW | Hardee, Highlands, Polk | 32 min |
| Jun 22, 2:17 PM EDT | Special Weather Statement | TBW | DeSoto | 28 min |
| Jun 22, 2:45 PM EDT | Special Weather Statement | TBW | Polk | 15 min |
| Jun 22, 2:59 PM EDT | Special Weather Statement | TBW | Highlands | 46 min |
| Jun 22, 3:08 PM EDT | Severe Thunderstorm Warning | TBW | Highlands | 22 min |
| Jun 22, 3:14 PM EDT | Special Weather Statement | TBW | Sumter | 31 min |
| Jun 22, 4:00 PM EDT | Special Weather Statement | TBW | Sumter | 60 min |
| Jun 22, 4:59 PM EDT | Special Weather Statement | TBW | Sumter | 46 min |
Nearby
Flash Flood Warnings in Florida, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.